U.S. doctors online nowAsk doctors free
MO
A 66-year-old male asked:

i had an allergic reaction to smz/tmp medication. rash and hives back, stomach, legs. my doc gave prednisone and it helped some. my doc is putting me on a 2nd round of prednisone. is this normal? shouldn't the first round of pred have cleared it up.

1 doctor answer1 doctor weighed in
Dr. Ronald Krauser
A Verified Doctoranswered
A US doctor answeredLearn more
It depends: It depends on the dose and the length of time it was given. With this type of drug reaction, it usually requires 10-14 days of prednisone.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

I have natural aloe pants, can they relieve inflammation and mild rashes as well as a hydrocortisone?

2 doctor answers8 doctors weighed in
Dr. Pam Yoder
Specializes in Maternal-Fetal Medicine
No: There are several concentrations/strengths of cortisone cream. It is doubtful that aloe plants will have the same anti-inflammatory effect as the usual dosages of Hydrocortisone recommended by doctors.
Dr. Johnnie Strickland Jr
Family Medicine 33 years experience
in some they can increase allergic reaction. I find them most effective for burns
Dec 28, 2011
CA
A 25-year-old member asked:

Does an epidural injection in the lumbar or cervical spine for pain cause weight gain?

2 doctor answers5 doctors weighed in
Dr. Richard Guyer
Orthopedic Spine Surgery 46 years experience
Very rarely: The medication used is some type of steroid. A single dose is unlikely to cause weight gain, though frequent and repeated doses may in some cases.
Dr. Ron Jones
Dr. Ron Jones commented
Family Medicine 45 years experience
Most of the weight gained with steroid injection is not FAT, but is a result (especially with repeated injection) of salt retention thus fluid retention. Unless you keep taking steroids for some reason, the extra weight will pretty rapidly go away. You could also ask your doc for a short term diuretic and/or cut down the salt in your diet.
Feb 19, 2012
Dr. Peter Zimmerman
Pain Management 33 years experience
Only 10% of partiulate steroid is absorbed systemically. Unless the interventionist is using unreasonably high doses, there should be no systemic effect.
Mar 10, 2012
A 31-year-old member asked:

What could cause sore legs, sore throat, and a rash on chest?

1 doctor answer2 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Many possibilities: See a doctor. This combination of symptoms should be evaluated and treated if necessary.
Bonham, TX
A 24-year-old female asked:

I have visible blood in my urine and went to hospital and they said I had a UTI infection but my left kidney is in bad pain, is this from a uti?

2 doctor answers4 doctors weighed in
Dr. PHILLIP KIM
General Practice 15 years experience
May or may not: Gross blood in the urine with flank pain until proven otherwise can be a sign of kidney stones. Uti typically starts from the bladder and if left untreated can potentially travel to to the kidneys with serious consequences. Follow where the pain the starts. Stone starts from the back vs UTI from the bladder.
A 34-year-old male asked:

1st stage breast cancer was removed in march, had radiation therapy(30day), now taking tamoxifen, but coughing phlegm now, can it be a transfer to lungs?

3 doctor answers10 doctors weighed in
Dr. Addagada Rao
General Surgery 56 years experience
Unlikely: Most likely, simple respiratory track infection- bronchitis, see your doctor for examination, may give antibiotics along with cough medicine, and possible chest x-ray., metastasis is unlikely diagnosis in stage i

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 28, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.